Innovations in Incidence Geometry — Algebraic, Topological and Combinatorial

Regular pseudo-hyperovals and regular pseudo-ovals in even characteristic

Joseph A. Thas

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/iig.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

S. Rottey and G. Van de Voorde characterized regular pseudo-ovals of PG(3n1,q), q=2h, h>1 and n prime. Here an alternative proof is given and slightly stronger results are obtained.

Article information

Source
Innov. Incidence Geom. Algebr. Topol. Comb., Volume 17, Number 2 (2019), 77-84.

Dates
Received: 11 December 2017
Accepted: 14 January 2019
First available in Project Euclid: 5 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.iig/1559700152

Digital Object Identifier
doi:10.2140/iig.2019.17.77

Mathematical Reviews number (MathSciNet)
MR3956899

Zentralblatt MATH identifier
07062413

Subjects
Primary: 05B25: Finite geometries [See also 51D20, 51Exx] 51E20: Combinatorial structures in finite projective spaces [See also 05Bxx] 51E21: Blocking sets, ovals, k-arcs 51E23: Spreads and packing problems

Keywords
pseudo-hyperovals pseudo-ovals generalized arcs

Citation

Thas, Joseph A. Regular pseudo-hyperovals and regular pseudo-ovals in even characteristic. Innov. Incidence Geom. Algebr. Topol. Comb. 17 (2019), no. 2, 77--84. doi:10.2140/iig.2019.17.77. https://projecteuclid.org/euclid.iig/1559700152


Export citation

References

  • W. Burau, Mehrdimensionale projektive und höhere Geometrie, Mathematische Monographien 5, VEB Deutscher Verlag der Wissenschaften, Berlin, 1961.
  • L. R. A. Casse, J. A. Thas, and P. R. Wild, “$(q^n+1)$-sets of ${\rm PG}(3n-1,q)$, generalized quadrangles and Laguerre planes”, Simon Stevin 59:1 (1985), 21–42.
  • J. W. P. Hirschfeld, Projective geometries over finite fields, 2nd ed., Oxford University, 1998.
  • J. W. P. Hirschfeld and J. A. Thas, General Galois geometries, 2nd ed., Springer, 2016.
  • W. M. Kantor, “Dimension and embedding theorems for geometric lattices”, J. Combin. Theory Ser. A 17 (1974), 173–195.
  • S. E. Payne and J. A. Thas, Finite generalized quadrangles, 2nd ed., European Mathematical Society, Zürich, 2009.
  • T. Penttila and G. Van de Voorde, “Extending pseudo-arcs in odd characteristic”, Finite Fields Appl. 22 (2013), 101–113.
  • S. Rottey and G. Van de Voorde, “Pseudo-ovals in even characteristic and ovoidal Laguerre planes”, J. Combin. Theory Ser. A 129 (2015), 105–121.
  • B. Segre, “Sulle ovali nei piani lineari finiti”, Atti Accad. Naz. Lincei. Rend. Cl. Sci. Fis. Mat. Nat. $(8)$ 17 (1954), 141–142.
  • J. A. Thas, “The $m$-dimensional projective space $S\sb{m}(M\sb{n}({\rm GF}(q)))$ over the total matrix algebra $M\sb{n}({\rm GF}(q))$ of the $n\times n$-matrices with elements in the Galois field ${\rm GF}(q)$”, Rend. Mat. $(6)$ 4 (1971), 459–532.
  • J. A. Thas, “Generalized ovals in ${\rm PG}(3n-1,q)$, with $q$ odd”, Pure Appl. Math. Q. 7:3, Special Issue: In honor of Jacques Tits (2011), 1007–1035.
  • J. A. Thas, K. Thas, and H. Van Maldeghem, Translation generalized quadrangles, Series in Pure Mathematics 26, World Scientific, Hackensack, NJ, 2006.